Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 12, 2000, 5:51 PM MDT for Hudspeth County, Texas. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 12, 2000, 5:51 PM MDT (23:51 UTC)
- Expired
- Oct 12, 2000, 7:00 PM MDT
- In force
- 69 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 154 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 6:05 PM MDT | Hail 1.25 | Sierra Blanca, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEPZ 122358 COR
SVRELP
TXC229-130030-
URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
551 PM MDT THU OCT 12 2000
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTY
IN TEXAS
SOUTHERN HUDSPETH
INCLUDING THE FOLLOWING LOCATIONS
SIERRA BLANCA
* AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF SEVERE THUNDERSTORMS MOVING INTO SOUTHERN HUDSPETH
COUNTY IN WEST TEXAS...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORMS WILL BE IN THE SIERRA BLANCA VICINTIY BY
6 PM.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
m
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.
LAT...LON 3116 10568 3072 10501 3108 10493 3161 10527What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 2:27 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 12, 2:27 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 227 PM MDT THU OCT 12 2000 SYNOPSIS... AN UPPER LEVEL STORM SYSTEM WILL PASS JUST TO THE NORTH OF THE AREA THIS EVENING. THIS COMBINED WITH THE LOW LEVEL MOISTURE WILL ALLOW SCATTERED THUNDERSTORMS TO POP UP. ALSO ADDED TO THE MIX WILL BE A COOL FRONT THAT WILL SWEEP ACROSS SOUTHERN NEW MEXICO THIS EVENING. DESPITE THE COOL FRONT TEMPERATURES FOR THE NEXT FEW DAYS WILL REMAIN AT JUST SLIGHTLY BELOW NORMAL LEVELS. WE WILL DRY OUT SOMEWHAT INTO THE WEEKEND...BEFORE THE NEXT PACIFIC STORM SYSTEM APPROACHES THE AREA DURING THE FIRST PART OF NEXT WEEK...WHICH INCREASE OUR WINDS AND OUR CHANCES FOR PRECIPITATION. DISCUSSION... A LOT OF THE INGREDIENTS ARE IN THE BOWL...THE QUESTION IS...DID THE COOK REMEMBER TO TURN ON THE OVEN. LOTS OF MOISTURE AT THE SURFACE...COOL TEMPS AT 500 MB...COOL FRONT DRAPED ACROSS WESTERN NEW MEXICO...UPPER LEVEL TROF APPROACHING THE AREA...YOU CAN EVEN THROUGH IN THE FACT THAT WE ARE UNDER THE RIGHT ENTRANCE REGION OF A JET. SOUNDS LIKE A GOOD DEAL...BUT SO FAR NOTHING HAS HAPPENED. LAST NIGHT SAW LOTS OF EXCITEMENT...WITH 1 TO 2 INCH RAINFALL TOTALS ACROSS THE WESTERN PART OF NEW MEXICO...BUT OTHER THAN SOME SHOWERS...ALLS QUIET ON THE WESTERN FRONT. WITH PLENTY OF HEATING GOING ON CONVECTION WILL BE INEVITABLE SO I'VE GONE WITH SCATTERED POPS FOR THE ENTIRE CWA. AFTER THE FRONT AND MAIN TROF PULL THROUGH OUR CHANCES FOR PRECIP DROP OFF. ALL THE MODELS ARE CONSISTENT IN KEEPING US IN A TROFY PATTERN. THE REST OF THE TROF WILL PULL THROUGH THIS WEEKEND SO WE COULD BE A LITTLE BREEZY AND WE'LL HAVE A SLIGHT CHANCE FOR SEEING SOME RAINFALL. ZONAL FLOW WILL FOLLOW OUT AHEAD OF THE NEXT PACIFIC SYSTEM. AS THE NEXT WEAK SYSTEM MOVES ACROSS DURING THE FIRST PART OF NEXT WEEK...ONCE AGAIN OUR BREEZES AND CHANCES FOR PRECIP WILL BE ON THE INCREASE. DESPITE A COOL FRONT MOVING ACROSS THE AREA THIS EVENING...TEMPERATURES WILL NOT DIP SIGNIFICANTLY...BUT WE WILL STILL SEE BELOW NORMAL TEMPERATURES INTO THE WEEKEND. EL PASO BB 57/ 76/ 50/ 75/ 53 30001 LAS CRUCES BB 50/ 74/ 43/ 73/ 46 30001 ALAMOGORDO BB 53/ 74/ 46/ 73/ 49 30001 CLOUDCROFT BB 40/ 55/ 33/ 54/ 36 30012 TRUTH OR CONSEQUENCES BB 52/ 74/ 45/ 73/ 48 30001 SILVER CITY BB 48/ 69/ 41/ 68/ 44 30012 DEMING : BB 51/ 74/ 44/ 73/ 47 30001 LORDSBURG BB 50/ 76/ 43/ 75/ 46 30001 SIERRA BLANCA BB 55/ 74/ 48/ 73/ 51 30001 .ELP...NONE 15 BRICE N
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.